Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 120, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 4, 2021, 3:02 PM CDT for 5 counties in Mississippi. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2021, 3:02 PM CDT (20:02 UTC)
- Expired
- May 4, 2021, 3:18 PM CDT
- In force
- 16 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Itawamba County, MS, Lee County, MS, Prentiss County, MS, Tishomingo County, MS, Union County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 3:10 PM CDT | TSTM WND DMG | Ne Marietta, MS | LARGE TREE DOWN BLOCKING ROAD AT CR 4101 AND CR 4130. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 12:18 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
491 WUUS54 KMEG 042002 SVRMEG MSC057-081-117-141-145-042045- /O.NEW.KMEG.SV.W.0120.210504T2002Z-210504T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Memphis TN 302 PM CDT Tue May 4 2021 The National Weather Service in Memphis has issued a * Severe Thunderstorm Warning for... East central Union County in northeastern Mississippi... Northwestern Itawamba County in northeastern Mississippi... Northern Lee County in northeastern Mississippi... Southwestern Tishomingo County in northeastern Mississippi... Southern Prentiss County in northeastern Mississippi... * Until 345 PM CDT. * At 301 PM CDT, a severe thunderstorm was located over Saltillo, or 7 miles south of Baldwyn, moving east at 65 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Baldwyn, Saltillo, Guntown, Mantachie, Fairview, Pratts Friendship, Sandy Springs, Blair, Marietta, Thrasher, Jericho, Branyan, Kirkville, Jug Fork, Hobo Station, Chapelville, Moores Mill, Alpine, Birmingham and Corrona. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3433 8879 3452 8882 3460 8827 3434 8825 TIME...MOT...LOC 2001Z 260DEG 58KT 3440 8866 HAIL...<.75IN WIND...60MPH $$ SWB
1 follow-up statement
713
WWUS54 KMEG 042018
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
318 PM CDT Tue May 4 2021
MSC057-081-117-141-145-042028-
/O.CAN.KMEG.SV.W.0120.000000T0000Z-210504T2045Z/
Union MS-Itawamba MS-Lee MS-Tishomingo MS-Prentiss MS-
318 PM CDT Tue May 4 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION...
NORTHWESTERN ITAWAMBA...NORTHERN LEE...SOUTHWESTERN TISHOMINGO AND
SOUTHERN PRENTISS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northeastern Mississippi.
LAT...LON 3433 8879 3452 8882 3460 8827 3434 8825
TIME...MOT...LOC 2017Z 260DEG 58KT 3445 8832
$$
SGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:00 PM CDT, 2 minutes earlier.
Area forecast discussion, May 4, 3:00 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 300 PM CDT Tue May 4 2021 .DISCUSSION... North Mississippi and east central Arkansas destabilized quickly morning as temperatures briefly climbed into the upper 70s to lower 80s. Dew points were in the low to mid 70s resulting in MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5 C/km and deep shear will continue to result in large hail and possibly damaging wind this afternoon. These conditions prompted a severe thunderstorm watch that will continue through 4 pm. An additional watch may be required, or the current one extended. A cold front has moved through Jonesboro, AR and Kennett, MO and will continue to move across the remainder of the Midsouth this evening and overnight. As the front passes the threat for severe storms should end. Temperatures are expected to fall into the 50s. Wednesday through Friday are expected to be cool and dry. Expect lows in the 40s to low 50s Thursday and Friday. Highs Wednesday through Friday should be in the 70s. Over the weekend into early next week, rain will return to the Midsouth. Northwest flow will gradually transition to zonal flow with a series of weak disturbances moving across the Midsouth. Temperatures will trend slightly warmer. Expect afternoon highs back in the upper 70s to low 80s. Severe storms do not look likely, but with several days of rain some flooding could develop. 30 && .AVIATION...18z TAFs Showers and thunderstorms will continue across north Mississippi through this evening. Areas north should have a brief chance of thunderstorm development but TUP has the greatest chance. Winds will remain elevated through the TAF period. CIGs will eventually improve by the end of the TAF period at JBR, MEM and MKL. SWB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 4, 5:51 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 551 AM CDT Tue May 4 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-051300- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 551 AM CDT Tue May 4 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Another round of severe thunderstorms is expected this afternoon, mainly south of I-40. Damaging winds, large hail, and tornadoes are all possible. See website for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed Tuesday afternoon. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. AC3
In the hours before
Special weather statement, May 4, 12:24 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
1224 PM CDT Tue May 4 2021
MSZ016-022>024-041800-
Monroe MS-Lee MS-Calhoun MS-Chickasaw MS-
1224 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT
FOR...
Northwestern Monroe County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
Southeastern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 1224 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Vardaman, or 12
miles west of Houston, moving east at 55 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Monroe...southeastern Lee...southeastern
Calhoun and Chickasaw Counties should monitor this storm closely.
LAT...LON 3391 8934 3416 8858 3387 8844 3381 8875
3381 8893 3377 8893 3374 8911 3374 8919
3372 8920 3372 8926
TIME...MOT...LOC 1724Z 249DEG 48KT 3383 8921
SWBSpecial weather statement, May 4, 12:36 PM CDT, 2 hours 26 minutes before
Special Weather Statement National Weather Service Memphis TN 1236 PM CDT Tue May 4 2021 ARZ058-MSZ007-008-010>012-041800- Phillips AR-Tunica MS-Coahoma MS-Panola MS-Tate MS-Quitman MS- 1236 PM CDT Tue May 4 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 PM CDT FOR... East central Phillips County in eastern Arkansas... Southern Tunica County in northwestern Mississippi... Northeastern Coahoma County in northwestern Mississippi... Northern Panola County in northwestern Mississippi... Southwestern Tate County in northwestern Mississippi... Northern Quitman County in northwestern Mississippi... At 1236 PM CDT...a strong thunderstorm producing pea size hail or larger was located over Friars Point, or 11 miles north of Clarksdale, moving east at 55 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in east central Phillips...southern Tunica...northeastern Coahoma...northern Panola...southwestern Tate and northern Quitman Counties should monitor this storm closely. LAT...LON 3422 9069 3440 9079 3472 8997 3438 8972 TIME...MOT...LOC 1736Z 249DEG 48KT 3435 9063 SWB
Special weather statement, May 4, 1:53 PM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
153 PM CDT Tue May 4 2021
MSZ020-021-041930-
Tallahatchie MS-Yalobusha MS-
153 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Tallahatchie County in northwestern Mississippi...
Yalobusha County in northwestern Mississippi...
At 152 PM CDT...a strong thunderstorm producing winds in excess of 40
mph was located over Minter City, or 15 miles east of Drew, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Tallahatchie and Yalobusha Counties should monitor this
storm closely.
LAT...LON 3370 9030 3375 9030 3377 9018 3378 9017
3381 9018 3381 9045 3397 9045 3417 8976
3416 8972 3418 8971 3387 8956 3387 8977
3390 8977 3390 8992 3382 8993 3381 9013
3372 9014 3374 9024 3369 9027
TIME...MOT...LOC 1852Z 258DEG 28KT 3378 9026
SGWSpecial weather statement, May 4, 2:02 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Memphis TN
202 PM CDT Tue May 4 2021
MSZ002>004-013-014-041930-
Lafayette MS-Tippah MS-Marshall MS-Union MS-Benton MS-
202 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Northeastern Lafayette County in northwestern Mississippi...
Southwestern Tippah County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Union County in northeastern Mississippi...
Benton County in northeastern Mississippi...
At 202 PM CDT...a strong thunderstorm producing wind gusts up to 50
mph was located near Laws Hill, or 10 miles north of Oxford, moving
east at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Lafayette...southwestern Tippah...southeastern
Marshall...Union and Benton Counties should monitor this storm
closely.
LAT...LON 3448 8879 3435 8958 3460 8965 3500 8929
3499 8921
TIME...MOT...LOC 1902Z 258DEG 28KT 3451 8955
SGWSpecial weather statement, May 4, 2:23 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Memphis TN
223 PM CDT Tue May 4 2021
MSZ002>004-013>015-021-022-041945-
Lafayette MS-Pontotoc MS-Tippah MS-Marshall MS-Union MS-Benton MS-
Calhoun MS-Yalobusha MS-
223 PM CDT Tue May 4 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 245 PM CDT
FOR...
Lafayette County in northwestern Mississippi...
Western Pontotoc County in northeastern Mississippi...
Southwestern Tippah County in northeastern Mississippi...
Southeastern Marshall County in northwestern Mississippi...
Union County in northeastern Mississippi...
Southern Benton County in northeastern Mississippi...
Calhoun County in northeastern Mississippi...
Yalobusha County in northwestern Mississippi...
At 216 PM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles north of Etta to near
Coffeeville. Movement was east at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in Lafayette...western Pontotoc...southwestern Tippah...
southeastern Marshall...Union...southern Benton...Calhoun and
Yalobusha Counties should monitor this storm closely.
LAT...LON 3387 8951 3387 8977 3390 8977 3390 8992
3395 8993 3416 8976 3417 8972 3421 8972
3470 8933 3463 8875 3372 8940 3372 8951
TIME...MOT...LOC 1916Z 276DEG 9KT 3457 8920 3394 8969
SWBLocal storm report, May 4, 2:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
248 PM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ASHLAND 34.83N 89.18W
05/04/2021 E1.00 INCH BENTON MS TRAINED SPOTTER
A SMALL AMOUNT OF QUARTER INCH FELL IN ASHLAND.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 4:47 AM CDT | Areal Flood Advisory | MEG | DeSoto | 73 min |
| May 4, 7:15 AM CDT | Special Weather Statement | MEG | Monroe | 30 min |
| May 4, 9:44 AM CDT | Special Weather Statement | MEG | Monroe | 46 min |
| May 4, 9:48 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Yalobusha | 57 min |
| May 4, 10:44 AM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 46 min |
| May 4, 10:52 AM CDT | Special Weather Statement | MEG | Monroe | 23 min |
| May 4, 11:44 AM CDT | Special Weather Statement | MEG | Chickasaw | 31 min |
| May 4, 12:24 PM CDT | Special Weather Statement | MEG | Chickasaw, Monroe | 36 min |
| May 4, 12:36 PM CDT | Special Weather Statement | MEG | Panola, Tate | 24 min |
| May 4, 1:06 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola, Tate | 24 min |
| May 4, 1:27 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 33 min |
| May 4, 1:53 PM CDT | Special Weather Statement | MEG | Tallahatchie, Yalobusha | 37 min |
| May 4, 2:02 PM CDT | Special Weather Statement | MEG | Benton, Union | 28 min |
| May 4, 2:23 PM CDT | Special Weather Statement | MEG | Calhoun, Lafayette, Union, Yalobusha | 22 min |
| May 4, 2:25 PM CDT | Areal Flood Advisory | MEG | Yalobusha | 3 hr |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 30 min |
| May 4, 2:37 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 26 min |
| May 4, 2:54 PM CDT | Areal Flood Advisory | MEG | Lafayette | 3 hr |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 47 min |
| May 4, 3:00 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 19 min |
| May 4, 3:17 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee | 28 min |
| May 4, 3:33 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 57 min |
| May 4, 3:58 PM CDT | Areal Flood Advisory | MEG | Lee | 3 hr |
| May 4, 4:10 PM CDT | Special Weather Statement | MEG | DeSoto | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.